MARIAN deMARINIS, M.D.; ANDREW HENDRICKS, M.D.; GORDON STOLTZNER, M.D.
Pigmentary abnormalities in the nails have been described after cancer chemotherapy. Doxorubicin (Adriamycin®) is one agent implicated in the production of hyperpigmented bands in the nails of patients with cancer on single or combination drug regimens (1-6). This report concerns transverse nail pigmentation after a chemotherapeutic regimen in which daunorubicin (Daunomycin®), a drug with a close structural resemblance to doxorubicin, was administered.
A 22-year-old black woman developed erythematous, tender nodules over the extensor surfaces of her arms and thighs in January 1977. Skin biopsy of a nodule showed hypersensitivity angiitis with a leukemic infiltrate. Smears of peripheral blood and bone
Learn more about subscription options.
Register Now for a free account.
deMARINIS M, HENDRICKS A, STOLTZNER G. Nail Pigmentation with Daunorubicin Therapy. Ann Intern Med. 1978;89:516–517. doi: 10.7326/0003-4819-89-4-516
Download citation file:
Published: Ann Intern Med. 1978;89(4):516-517.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only